MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SP-FIX; TRANS-FACET-SCREW INTERNAL SPINAL FIXATION SYSTEM, STERILE

GLOBUS MEDICAL, INC. SP-FIX; TRANS-FACET-SCREW INTERNAL SPINAL FIXATION SYSTEM, STERILE
Model Number 588.026
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had multiple levels of sp fix plates and barrels placed.The top level which was a double tab locking plate which became separated from the barrel.
 
Additional Manufacturer Narrative
No part was received, so no physical evaluation could be conducted.No adverse effects to the patient were noted based on the event evaluation form (attached).No dhr evaluation could be completed because no lot number information was provided.A call with the rep revealed the issue was identified post-operatively.The rep was not present for the case.X-ray images were requested, but none were received.No information was available regarding which levels sp-fix implants had been used on.It was known that there were multiple levels of sp-fix plates and barrels placed.This is an off-label use and could have contributed to the failure.The surgeon took out the sp-fix plates and put medtronic pedicle screws in instead.The rep suggested an error could have arisen from the surgeon adjusting the multiple implants in-situ.The most likely cause from the information provided is improper implant placement as post-op trauma is unlikely.This complaint will be reopened for further investigation if more information is received.This evaluation determined that this failure was within the expected risk profile; therefore, no further actions will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
All parts noted in the complaint were received.An image has been uploaded to the jira ticket.Visual evaluation of the components revealed two barrels in the unlocked position and one in the locked position along with its respective pivoting plate.All components show wear that is consistent with normal usage and operation.The tip of each ratcheting rod has been cut off, with marks consistent from the ratcheting rod cutter, provided in the instrument set.This aligns with proper technique is not unusual.Dhr files for all lot numbers and parts were obtained and evaluated.No deviations to processing and no ncr's were found.A search of the capa and scar records did not reference this product family.All materials used met specifications.All drawings were reviewed and were found to be accurate.All lots appear to have been manufactured as intended.It was known that there were multiple levels of sp-fix plates and barrels placed during the index level surgery.This is an off-label use and could have contributed to the failure.The cause cannot be established at this time.No further actions will be taken at this time.This complaint will be reopened for further investigation if more information is received.The following sections were updated for this supplemental report: b4, d4, d9, g3, g6, h2, h3, h10.

Brand Name
SP-FIX
Common Device Name
TRANS-FACET-SCREW INTERNAL SPINAL FIXATION SYSTEM, STERILE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23608426
Report Number3004142400-2025-00279
Device Sequence Number18454033
Product Code KWP
UDI-Device Identifier00849044092257
UDI-Public00849044092257
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number588.026
Device Lot NumberAXC347AD, AXC635TD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown